Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What is the permanent solution for reoccurring infections on scalp?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1982
Answered : 2782 Questions
Question
I have infection/allergies (not sure) on the scalp which is not getting cured for long time. It recurs frequently. I am not diabetic. I don't have BP. All sorts of crèmes and treatment didn't produce any permanent results. My BMI is 28. Please guide.
Posted Tue, 24 Dec 2013 in Skin Hair and Nails
 
 
Answered by Dr. Ilyas Patel 4 hours later
Brief Answer: Please post the photo and give answers. Detailed Answer: Hi XXXX, Before I guide you, I would like to ask few questions. What is the duration of your disease? Do you have pain,burning or itching? Is there oozing of liquid or pus from scalp? Is there swellings,ulcers,crusts or scales on the scalp? Is there any hair loss? Do you have lymphnodes enlargement under jaw,neck or back of neck? Do you have fever,bodyache or any other symptoms? Do you take any medicine? Do you have skin lesions anywhere on the body, besides the scalp? Is there family history of any skin or systemic disease? Did you investigated for HIV,DM, thyroid dysfunctions? Do you have dandruff? Do you have any bad habit like alcohol intake, tobacco chewing or smoking? Please give answers for the same. And please upload the photograph of affected areas. You have a feature to upload the report/images by yourself on the right side of this query page. Please utilize it. Thanks. Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: What is the permanent solution for reoccurring infections on scalp? 18 hours later
What is the duration of your disease? I have had problems with the scalp as long as I can remember. I had dandruff initially, then small beads like formation used to happen at the base of the follicle. I have had hair loss. Since three to four years I have the current problem as you can see in the picture. It subsides only to flair up somewhere else. One spot though at top right of my scalp never seems to subside. Do you have pain, burning or itching? I have pain and itching as well Is there oozing of liquid or pus from scalp? Occasionally I do have some liquid formation below the area and extremely itching. Is there swellings, ulcers, crusts or scales on the scalp? Yes Is there any hair loss? Yes Do you have lymphnodes enlargement under jaw, neck or back of neck? No as far as I know. Do you have fever, body ache or any other symptoms? Maybe. but very very rarely. cant tie it to this problem though. You are the better judge. Do you take any medicine? No Do you have skin lesions anywhere on the body, besides the scalp? I have similar problems on my left outer part of the thigh. but it subsides and vanishes. Is there family history of any skin or systemic disease? No Did you investigated for HIV,DM, thyroid dysfunctions? No Do you have dandruff? I had, but not now Do you have any bad habit like alcohol intake, tobacco chewing or smoking? No. I don't have any such habits.
Follow-up: What is the permanent solution for reoccurring infections on scalp? 21 minutes later
Did you investigated for HIV,DM, thyroid dysfunctions? No, I have been tested and I don't have any of the above. Thought I will clarify. The answer by me was not clear earlier.
 
 
Answered by Dr. Ilyas Patel 5 hours later
Brief Answer: Nodular prurigo is more probable Detailed Answer: Hi XXXX, Welcome back. And thanks a lot for good answering and photographs. You made my task very easy sending photos. Now listen, you are having neurodermatitis , it may be also called prurigo nodularis. In such scenario, this is what I would do to my patient. I would suggest to take anxiolytic drug like fluoxetin 20 mg daily in the morning. And take antihistaminics like levocetirizine 10 mg daily at night. Both the tablets may be taken for long time few months to few years. There may be some sedation, otherwise safe. Continue even after the lesions are healed. And steroid like methylprednesolone may be taken in tapering doses as.. 8mg thrice a day for 10 days,then 8 mg twice a day for 10 days, then 8 mg once daily for 10 days. Then 8 mg alternate days for one month. And 8 mg twice a week for one month. Then you may stop... So, methylprednesolone may be taken in tappering dose for three months..then you may stop. All the above drugs are prescription drugs. You should take them under strict supervision of your treating doctor. You may consult dermatologist for intralesional steroid injection. Triamcinolone 10 mg may be used. Injections may be taken in each lesions by expert hands. Local application of tacrolimus 0.1 % or potent steroid cream may be done. Avoid worries and tension. Avoid soap bath. You may use savlone liquid fo scalp cleansing. Avoid sea food,eggs,cows milk,fermented foods and brinjal in diet. You may be benefited, still, any query, you may ask. I hope you got my answer. Thanks. Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: What is the permanent solution for reoccurring infections on scalp? 37 minutes later
Any reason why this occurs? Forgot to thank you Doctor. Good answers and I am obliged. You may also answer my last question. I am thanking you in advance.
 
 
Answered by Dr. Ilyas Patel 14 minutes later
Brief Answer: Prurigo nodularis is a psychosomatic dermatosis. Detailed Answer: Hi, XXXX, Prurigo nodularis is considered psychosomatic disease. Exact cause is is not known. But, the stress, worries and tension would be the precipitating factors. I hope you may be improved following my advice. Have good life. Thanks. Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor